advertisement
Question
Posted by: Disconnected | 2010-10-05

What can I do to feel less disconnected?

Hi. I suffer from depression and GAD. I have been feeling really bad the last few weeks (disconnected/spaced out/unreal.) My head feels cut off from the rest of my body. It feels as if it is floating. I am taking seroquel, epitec, fluoxetine and zolpidem. I am in therapy. What can I do to make these feelings go away and at least feel " present?"  My anxiety has caused me to miss a few days of work this last month and I am scared of staying off again. I hope you are able to advise me what to do as I am desperate in wanting to feel grounded. Ps. i am going through a stressful time right now. However, I have always felt disconnected my entire life except now it has gotten worse.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Sounds unpleasant - and not specifically depressed or anxious. Some people decribe such sensations in relation to using these drugs - but if you didn't experience this in your early days on these meds, they're not likely to start causing such side-effects now.
Some people find that when encountering seriously stressful circumstances, as apparently you are, they may "switch of" / dissociate into an unreal, disconnected state of the sort you describe. This is not specifically harmful though some of us would indeed find it unpleasant.
This is one reason why I would not try to treat a condition like yours with medications alone, and CBT style counselling could help you learn how to avoid such extremes of stress or disconnectedness, and how to re-connect yourself when needed. As well as how to handle depression and anxiety when they arise

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010-10-05

Sounds unpleasant - and not specifically depressed or anxious. Some people decribe such sensations in relation to using these drugs - but if you didn't experience this in your early days on these meds, they're not likely to start causing such side-effects now.
Some people find that when encountering seriously stressful circumstances, as apparently you are, they may "switch of" / dissociate into an unreal, disconnected state of the sort you describe. This is not specifically harmful though some of us would indeed find it unpleasant.
This is one reason why I would not try to treat a condition like yours with medications alone, and CBT style counselling could help you learn how to avoid such extremes of stress or disconnectedness, and how to re-connect yourself when needed. As well as how to handle depression and anxiety when they arise

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement